Alert archive / Kansas / River Flood Watches in 2021

River Flood Watch 7, NWS Springfield, MO

March 16, 2021Bourbon County, Kansas

NWS Springfield, MO issued this river flood watch at Mar 16, 2021, 9:06 AM CDT for Bourbon County, Kansas. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 16, 2021, 9:06 AM CDT (14:06 UTC)
Expired
Mar 16, 2021, 8:52 PM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Bourbon County, KS

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 25.08 ft at Mar 15, 2021, 9:00 AM CDT.

actionminormoderate1015202503/1603/1703/18
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

443 
WGUS63 KSGF 161406
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
906 AM CDT Tue Mar 16 2021

...The National Weather Service in Springfield MO has issued a Flood 
Watch for the following rivers in Kansas...

  Little Osage River at Fulton affecting Bourbon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and be prepared for possible flood warnings.

Additional information is available at www.weather.gov.


KSZ073-162215-
/O.NEW.KSGF.FL.A.0007.210316T1406Z-210319T1913Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 AM CDT Tue Mar 16 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Little Osage River at Fulton.
* At 8:15 AM CDT Tuesday the stage was 14.3 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Thursday afternoon.
* Impact...At 22.0 feet, minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.


&&

LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
      3801 9475 3803 9475 3802 9471 3801 9465
      3800 9462

$$

MB
1 follow-up statement
375 
WGUS63 KSGF 170152
FFASGF

Flood Watch
National Weather Service Springfield MO
852 PM CDT Tue Mar 16 2021

...The Flood Watch is replaced with a River Flood Warning for the 
following rivers in Kansas...

  Little Osage River at Fulton affecting Bourbon County.

KSZ073-170300-
/O.CAN.KSGF.FL.A.0007.000000T0000Z-210317T0152Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 PM CDT Tue Mar 16 2021

The Flood Watch is cancelled for
  the Little Osage River at Fulton
  and has been replaced with a Flood Warning.

* At 8:15 PM CDT Tuesday the stage was 8.8 feet.
* Flood stage is 22.0 feet.
* Forecast...Flood stage may be reached late tomorrow evening.


&&

LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
      3801 9475 3803 9475 3802 9471 3801 9465
      3800 9462

$$

GH

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Mar 16, 6:01 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 16, 6:01 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
601 AM CDT Tue Mar 16 2021

...Updated 12Z Aviation Discussion...

.SHORT TERM...(Today through Wednesday Night)
Issued at 300 AM CDT Tue Mar 16 2021

Dense fog has developed early this morning across portions of
central Missouri reducing visibilities to a quarter mile or less.
A Dense Fog Advisory is in effect along and north of the 54
corridor through 9 AM this morning.

For today, expect a warm and dry day across the Ozarks region.
Highs will range from middle 60s across central Missouri to lower
70s along the Missouri/Arkansas border. Clouds will begins to
increase in coverage through the day ahead of the next approaching
system.

By tonight, a strong upper level low will begin to dig into the
central Plains. An associated surface low will develop out ahead
of strong forcing and track east/northeast across central
Oklahoma through tonight. As this happens, showers and
thunderstorms are expected to develop along and ahead of a
lifting warm front. Current model guidance suggests that the
atmosphere will be conducive for a few strong to severe
thunderstorms as the warm front lifts north during the
overnight/early hours on Wednesday. Modest instability (~500 J/kg
MLCAPE) will be complemented by strong deep layer shear (50-55
knots). Additionally, moisture will be amplified as the front
lifts through, with surface dew points climbing into the middle to
upper 50s across portions of southeast Kansas and southwest
Missouri with PWAT values of 1.00 to 1.25 inches. Given this
setup, a few elevated supercells will pose a hail risk Wednesday
morning.

For late Wednesday morning into the afternoon, expect the surface
low to continue to track east/southeast into southern Missouri.
Additional lift will be aided by the main upper level wave
sweeping across the Mid Mississippi Valley. By this time, a warm
moisture rich environment will be in place across southern
Missouri. Additionally, a combination of modest instability (~1000
J/kg MLCAPE) and strong shear (50-60 knots) will support the
development of strong to severe thunderstorms by late Wednesday
morning into Wednesday afternoon. A few limiting factors still
remain, particularly how well the environment will destabilize
after early morning convection. Early morning and ongoing
convection could potentially limit additional severe potential
across the area on Wednesday and will need to be monitored closely
as the event unfolds.

Nonetheless, at this time the primary area of focus for strong to
severe thunderstorms will be along and south of the Interstate 44
corridor. The highest area of concern will be across portions of
south central Missouri (along the Missouri/Arkansas border) where
better destabilization will take place through the early
afternoon on Wednesday. Current expectations are that the
environment will support the development of supercells. The
primary hazards will be large hail and damaging wind gusts.
Additionally, a tornado threat will exist, especially as the
thunderstorms mature across south central Missouri in the mid-
afternoon hours on Wednesday. The severe potential will be
monitored closely over the next 24 hours.

Expect scattered showers and thunderstorms to continue across
portions of central/south central Missouri into Wednesday night
as the surface low lifts east/northeast through the Ozarks region.
This area could be the focus for localized heavy rainfall
Wednesday afternoon into Wednesday night.

.LONG TERM...(Thursday through Monday)
Issued at 300 AM CDT Tue Mar 16 2021

By Thursday morning, high pressure and much cooler air will filter
in behind the mid-week system. Highs on Thursday will be in the
middle to upper 40s across much of the region. Cooler air will be
accompanied by gusty northwest winds through Thursday evening.

As we head into Friday and the weekend, temperatures will slowly
be on the rebound with highs around normal by Saturday and Sunday in
the lower 60s. Additionally, a stretch of drier weather will can
be expected late week through Sunday.

For early next week, an active wet pattern looks to return to the
region. This will continued to be monitored through the late week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 601 AM CDT Tue Mar 16 2021

Dense fog is present to the north of the TAF sites this morning
and will dissipate later this morning. Meanwhile, all TAF sites
will remain VFR through this afternoon and evening. High level
clouds will be present through today with periods of sunshine
too. Winds will be light from the east/southeast through the TAF
period. Clouds begin to increase in coverage tonight ahead of an
approaching system. Additionally, LLWS could impact the TAF sites
tonight into Wednesday morning. Showers and a few thunderstorms
are possible by the end of the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 9 AM CDT this morning for MOZ055>058-
     066>071.

KS...Dense Fog Advisory until 9 AM CDT this morning for KSZ073.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
Hazardous weather outlook, Mar 16, 6:30 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
630 AM CDT Tue Mar 16 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
630 AM CDT Tue Mar 16 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Significant fog risk.

DISCUSSION...

Areas of dense fog will reduce visibilities to a quarter mile or
less through the morning hours across portions of southeast Kansas
and central Missouri.

A few strong to severe thunderstorms will be possible late tonight
into Wednesday morning across southeast Kansas into southwest
Missouri. The primary risks include lightning, quarter size hail,
and an isolated damaging wind gust up to 60 mph. Additionally,
heavy rainfall may occur across southeast Kansas with these
thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional showers and thunderstorms are forecast for Wednesday
afternoon into Wednesday evening. There is the potential for strong
to severe thunderstorms. Large hail, damaging wind gusts, and
a few tornadoes are all possible. Additionally, heavy rainfall
may occur across central and south central Missouri.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 12:57 AM CDTDense Fog AdvisorySGFBourbon10 hr

Nearby

River Flood Watches in Kansas, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.